# SDR CA190704001

- Difficulty date: June 20, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 35,785 hours
- Engine: Pwa PW123
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Surges
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E

## Discrepancy

(CAN) PILOT REPORTED THAT #2 ENGINE STARTED SURGING IMMEDIATELY AFTER THE AIRCRAFT WAS AIRBORNE AND WITH THE GEAR SELECTED UP. PILOT INITIALLY HEARD THE CYCLING CHANGE IN ENGINE SOUND, AND FELT THE YAW. #2 ENGINE TORQUE WAS OBSERVED TO BE FLUCTUATING BETWEEN 80 AND 120%. THEY DID NOT LOOK AT THE PROPELLER RPM GAUGE, BUT BASED ON THE TORQUE INDICATIONS DETERMINED THAT THE #2 ENGINE WAS OPERATING ABNORMALLY. THE ENGINE WAS SHUT DOWN AS A PRE-CAUTIONARY MEASURE AND THE AIRCRAFT LANDED SAFELY WITHOUT ANY INCIDENT. AFTER THEY HAD SHUT DOWN THE ENGINE, IT WAS NOTICED THAT THE ENGINE MANUAL CAUTION LIGHT HAD ILLUMINATED. TROUBLESHOOTING IS GOING ON. (TC# 20190704001)
